MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT
Model Number OPT844
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt844 optiflow adult nasal cannula is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard that is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Result: visual inspection of the provided photograph revealed that the subject opt844 optiflow adult nasal cannula tubing was found pulled apart and torn near the connector.Conclusion: we are unable to determine the cause of the reported damage.However, the damage observed was likely caused by the tubing being pulled.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject opt844 optiflow adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt844 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(4) that the tubing of an opt844 optiflow adult nasal cannula was found damaged during patient use.There was no reported patient consequence.

Brand Name
OPTIFLOW ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key12677691
Report Number9611451-2021-01200
Device Sequence Number4479825
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2100986331(11)200119
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2100986331
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1